Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 17, 2021, 5:36 PM MDT for Lea County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 17, 2021, 6:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Cannon AFB radar (KFDX), 168 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS84 KMAF 172336 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 536 PM MDT Sat Jul 17 2021 NMZ029-180000- Northern Lea County NM- 536 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEA COUNTY UNTIL 600 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Maljamar, or 17 miles northwest of Lovington. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Lea County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3321 10354 3300 10354 3300 10376 3321 10376 TIME...MOT...LOC 2336Z 133DEG 0KT 3306 10362 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 17, 5:23 PM MDT, 13 minutes earlier.
Area forecast discussion, Jul 17, 5:23 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 623 PM CDT Sat Jul 17 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 616 PM CDT Sat Jul 17 2021 TSRA continue across the west, with a few storms in the vicinity of KCNM. Storms look to mostly dissipate around 04z. No other terminals are likely to be impacted. SE winds will remain gusty until 04z at KMAF and KINK while remaining gusty until 08z at KPEQ and KFST. A line of storms pushing down from the N around 09z may cause a wind shift at the SE New Mexico terminals along with some lower CIGS at KHOB, but timing and location are uncertain so have kept out of the TAFs for now. && .SHORT TERM... (This afternoon through Sunday night) Issued at 144 PM CDT Sat Jul 17 2021 Today's PoPs will be focused INVOF the mtns and with a ne steering flow there will be little chance for the storms in the PB. By Sun AM a shrtwv trof will be located near NE NM/TX PH with what will probably be a large precip shield in that area as well. As said shrtwv trof drifts s later in the morning and during the day Sunday that precip will dissipate with showers/storms possible nearing Hobbs area. However there is likely to be an assocd outflow boundary that will eventually stretch across or near the nrn CWFA. This boundary could be enough of a focus for a few storms, still the better PoPs will be across the mtns, but only isold-scattered. A few showers/storms may linger into Mon AM. There are narrow temperature spreads in NBM data for lows Sun AM and Mon AM and for highs Sun PM, however some of the MOS still is several degrees warmer and if the low dewpoints that GFS depicts materialize it could be warmer than NBM, especially with heights slightly higher than today. && .LONG TERM... (Monday through Friday) Issued at 144 PM CDT Sat Jul 17 2021 A broad upper ridge will be centered over the Rocky Mountains on Monday with the backside of the ridge extending into West Texas. Upper disturbances on the backside of the upper ridge will move over the area providing lift. Low-level moisture will be high across West Texas and Southeast New Mexico with dewpoints in the 50s and 60s with easterly winds. This will allow for showers and thunderstorms to develop across parts of the area. Temperatures on Monday will mostly be in the 90s. The upper ridge weakens over West Texas and an upper low begins to move over the area on Tuesday. This upper pattern along with high moisture will allow for increasing chances of showers and thunderstorms. Temperatures on Tuesday will decrease into the 80s across most of the Permian Basin as a front moves into the region. Rain and storm chances will continue for Wednesday, especially across the Lower Trans Pecos which will be closest to the upper low. Temperatures on Wednesday are expected to be in the 80s across most of the area. Rain chances will begin to decrease across the area on Thursday as the upper ridge begins to move back over the region. This trend continues into Friday as temperatures warm back up into the 90s. Rain and storm chances decrease even more next Saturday with temperatures continuing to warm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 93 72 92 / 0 10 10 20 Carlsbad 72 94 71 94 / 10 20 10 20 Dryden 73 94 73 95 / 0 0 0 10 Fort Stockton 71 94 71 95 / 0 10 0 10 Guadalupe Pass 68 88 68 87 / 20 20 10 20 Hobbs 70 91 69 91 / 10 10 10 20 Marfa 62 89 63 88 / 20 30 10 20 Midland Intl Airport 72 93 71 92 / 0 10 10 10 Odessa 72 93 71 92 / 0 10 10 10 Wink 73 96 73 97 / 0 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...88 LONG TERM....10 AVIATION...88
Hazardous weather outlook, Jul 17, 4:28 AM MDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 528 AM CDT Sat Jul 17 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 528 AM CDT Sat Jul 17 2021 /428 AM MDT Sat Jul 17 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible over southeast New Mexico this afternoon with gusty winds, lightning, and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 17, 5:36 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 536 PM MDT Sat Jul 17 2021 NMZ029-180000- Northern Lea County NM- 536 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEA COUNTY UNTIL 600 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Maljamar, or 17 miles northwest of Lovington. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Lea County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3321 10354 3300 10354 3300 10376 3321 10376 TIME...MOT...LOC 2336Z 133DEG 0KT 3306 10362 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:58 PM MDT | Special Weather Statement | MAF | Reeves | 47 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.